Hail, Harding
- When
- September 24, 6:54 PM MST
- Where
- Harding County, 6 mi E of Mills
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.083, -104.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 24, 1:35 PM MST, 5 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT FRI SEP 24 2004 .DISCUSSION...LATEST RADAR IMAGERY SHOWING STRONG CELLS ACROSS PORTIONS OF THE EAST CENTRAL PLAINS. SPEED SHEAR ISNT THERE BUT DIRECTIONAL SHEAR AND HIGH DEWPOINTS PRODUCING PSUEDO SUPER CELL LIKE STRUCTURE. EXPECT THE STRONG STORMS TO LAST THROUGH THE MID EVENING HOURS BEFORE THE ATMOSPHERE STABILIZES SOMEWHAT. ELSEWHERE GETTING SOME LATE START DEVELOPMENT OVER THE SOUTHWEST MOUNTAINS AND CENTRAL MOUNTAINS. AS THE ATMOSPHERE MOISTENS LOOK FOR THE ACTIVITY TO SLOWLY SPREAD NORTHWARD ALTHOUGH STORM MOTION WILL REMAIN TO THE EAST. RETURN FLOW WILL CONTINUE TO INTENSIFY ACROSS SOUTHEASTERN AREAS THIS EVENING. LOW CLOUDS WILL OVERSPREAD THE REGION ONCE AGAIN WITH EVEN A STRONGER MOISTURE PUSH. BETTER CHANCE FOR PATCHY FOG DEVELOPMENT OVERNIGHT DUE TO HEAVY RAINER POTENTIAL. THUS WILL INCLUDE THE MENTION IN THE FORECAST FOR SE AREAS. BOTH GFS AND TO A LESSER EXTENT MESO ETA GIN UP A CONVECTIVE VORTICE LATER TONIGHT IN THE VICINITY OF THE SOUTH CENTRAL MOUNTAINS. INHERITED PACKAGE REFLECTED THIS AND DIDNT REALLY CHANGE THE INTEGRITY OF THE POP FIELD FOR SATURDAY. STILL LIKE THE LIKELY POPS FOR ALONG THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS. IF THE GFS IS RIGHT...THE LOW CLOUDS WHICH WILL BE HARD TO BREAK WONT REALLY IMPEDE CONVECTIVE DEVELOPMENT. HOWEVER I DONT KNOW IF I CAN BUY THE SUPER VORT THE GFS SPINS UP THUS WONT GO GANGBUSTERS WITH THE POP FIELD. SYNOPTICALLY SPEAKING THERMAL TROUGH PUSHES WESTWARD THUS THE BETTER LI/S AND LAPSE RATES PUSH TOWARDS THE WEST. WITH AN INCREASE IN LOW LEVEL MOISTURE EXPECT BETTER COVERAGE ACROSS THE WEST AND NORTH SATURDAY VS TODAY. AS FAR AS SATURDAY NIGHT...TWEEKED THE GRIDS TO REFLECT BETTER COVERAGE AND INTENSITY ACROSS SC AND SE AREAS. INSTABILITY REMAINS INTO SUNDAY AND WITH RESIDENT MOISTURE IN PLACE MOST OF THE FORECAST AREA...AIR MASS THUNDERSTORMS ARE EXPECTED. KEPT THE HIGHER POP AREAS SOUTH AND EAST HOWEVER HAVE TO WATCH THE GFS SOLUTION FOR NORTHERN AREAS WHERE SOME DEFORMATION DEPICTED ACROSS THE MIDDLE LEVELS. MONDAY AND TUESDAY LOOK TO BE SIMILAR DAYS WITH THE WEATHER REMAINING UNSETTLED AS COMBO OF MOISTURE AND INSTABILITY AIDS IN AT LEAST ISOLATED THUNDERSTORM DEVELOPMENT FAVORING THE MOUNTAINS. JUST DONT SEE ANY SIGNIFICANT DRY AIR MASSES DRY OUT THE LOW TO MID LEVELS. UK/ECMWF AND GFS RATHER SIMILAR IN THEIR SOLUTIONS FOR WEDNESDAY WITH THE INITIAL LOW PUSHING INTO SOUTHERN CALIFORNIA. THIS WILL START THE SUCKING SOUND FROM THE SOUTH. TRANSLATION SPEED ALWAYS AN ISSUE WITH THESE TYPES OF FEATURES...ESPECIALLY WHEN THE POLAR JET IS EXPECTED TO BE LOCATED OVER CANADA. THUS I LIKE THE GFS SOLUTION FOR THE LATTER PERIODS AS THE GFS IS DEPICTING A SLOWER PROGRESSION. WITH THAT SLOWER PROGRESSION WILL COME COPIOUS AMOUNTS OF MOISTURE TO WORK WITH. IN THIS SITUATION DONT BELIEVE WIND DYNAMICS AND MOISTURE WILL BE THE LIMITING FACTOR...JUST HOPE WE WILL HAVE ENOUGH THERMAL DYNAMICS. HAVE A SNEAKING SUSPICION THAT THIS WILL BE A GOOD AREAWIDE EVENT ESPECIALLY FAVORING THE CENTRAL MOUNTAIN CHAIN DUE TO AN UPSLOPE COMPONENT. DIDNT REALLY CHANGE THE POP FIELDS ALL THAT MUCH BUT EXPECT AS TIME GOES ON THEY WILL BE INCREASED. JBW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 045/075 047/075 045 50022 GALLUP.................... 038/074 040/073 041 50022 GRANTS.................... 039/072 041/073 042 50143 GLENWOOD.................. 050/079 051/080 052 50234 CHAMA..................... 030/063 031/066 035 50143 LOS ALAMOS................ 045/063 041/068 044 50253 RED RIVER................. 031/055 034/062 033 50253 TAOS...................... 035/061 037/068 040 50253 SANTA FE.................. 044/064 044/069 045 50253 SANTA FE AIRPORT.......... 046/066 046/072 047 50254 ESPANOLA.................. 041/069 044/074 044 50253 ALBUQUERQUE HEIGHTS....... 054/071 054/074 054 50154 ALBUQUERQUE VALLEY........ 050/072 048/076 051 50154 ALBUQUERQUE FOOTHILLS..... 052/068 051/073 051 50154 ALBUQUERQUE WEST MESA..... 054/072 052/075 052 50154 SOCORRO................... 049/075 053/077 054 50355 SANDIA PARK/CEDAR CREST... 047/063 044/067 047 50455 MORIARTY/ESTANCIA......... 044/068 041/072 043 50466 CARRIZOZO................. 055/069 050/075 050 50455 RUIDOSO................... 045/059 045/068 045 50566 RATON..................... 044/062 041/068 043 50452 LAS VEGAS................. 045/060 043/067 045 50465 ROY....................... 050/068 045/072 047 50443 CLAYTON................... 051/068 049/073 053 50432 SANTA ROSA................ 053/068 050/074 051 50465 TUCUMCARI................. 057/071 052/074 052 50445 FORT SUMNER............... 054/071 054/073 052 50456 CLOVIS.................... 060/071 055/073 053 50446 PORTALES.................. 060/071 055/073 053 50446 ROSWELL................... 062/072 056/073 055 50556 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI SEP 24 2004 NMZ001>021-026-251200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE OVER CHAVES AND ROOSEVELT COUNTIES THIS AFTERNOON OR EVENING. WIND GUSTS TO 50 MPH AND HAIL CLOSE TO THREE QUARTERS OF AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422906.